Back on chemo again

Hi to all. I log onto this site regulary to find out about everyones experiences and thoughts. So far it has been a great help and comfort. My last post told you all about my oc. This post is to try and find a little hope for myself. The tamoxifen that i was taken since sept 13 has stopped working after cancer returned in my lymph nodes in my back. Now after ct scan and pain in my back in side. Lumps in my neck. It shows cancer has spread to my other lymph nodes. Im going to have carboplatin. Gem and Avistan starting next week. My fear is that they chemo will work and that i made it in time. I gave cried so much and now faced up yo whats happpening to me. Anyine rlse on here with anything similar to share. Im in pain all over and taking strong pain killers. Thank you all. X

11 Replies

  • Sorry to hear your fears, be strong and take the treatment, things always look better once we get going. Every day we hope for a breakthrough and there are lots of different treatments to keep us going.Gillx

  • I agree with Gwyn. Wishing you all the luck in the world with your treatment. Let us know how it is going.

    Love Mary xx

  • Hi Mary,

    I don't know what you agree with, as I can't find my comment anywhere, I don't know what has happened to it, I hope it wasn't deleted because I said the wrong thing, although I can't remember what It was now lol. xx

  • That's a puzzle. I think I must have been on another thread and got interrupted. Or something. I'm going to self-hypnotize and see if I remember. :)

  • Teehee :-) :-) xx

  • Really sorry to hear that the cancer had spread to your lymph nodes. There is a very good chance that the chemo will knock it back again. We wouldn't be human if we didn't feel scared and upset by this illness and I think it's good to cry sometimes. Better than keeping it all inside. I've had 5 different lots of treatment in nearly 10 years and felt very scared at times. It's good to talk to people and get as much Support add you can. Love and hugs Francesca x

  • Hi, Sandra started her tamoxifen last Aug, but it was after 6 lines of chemo and 4 yrs. It has slowed her progression down bearing in mind her disease is extensive with lymph involvement pretty much everywhere. We have noticed her collarbone and neck nodes look as if they are growing again but her groin as shrunk by quite a bit. Her pleural deposit showing a protruding lump on her lower back just above the liver is also showing enlargement but then she has lost some weight lately which may make it appear worse. She does have pain in a number of locations but these niggles are controlled by ibruprofen. On top of all this she has bile duct issues and it appears debris may have caused her biliary sepsis recently. My point is that tamoxifen can slow things down for some people before more chemo is required, in Sandra,s case it was probably too little too late but she battles on. Love Paul xx

  • Dear Maz

    I'm so sorry you're feeling very down and it's not surprising as this disease can make us feel so out of control of things.

    Hopefully just as soon as you start chemotherapy the pain in your back and lumps will subside. I'm sure your team have been keeping a close eye on you and they have made the right decision as to when it's right to restart chemotherapy. I have lymph node involvement too and was dreading going back on to treatment last October for my second line. I've had the same prescription as you and I'm just about coming to the end of the course. It has been really quite tolerable with minimal side-effects and the mid-term scan was very positive so please don't lose hope.

    A few of us on the Carbo-Gem/Avastin treatment have been comparing notes via PM. We're all generally doing very well on it. It does seem to knock the blood count for six so some of us have had to delay chemo by a week from time to time or they can give you Filistram injections which help sort the bloods out.

    I hope you can get some relief from the pain. I wonder if it's a good idea to speak to your CNS nurse about it. I sometimes think worry makes pain even worse and it may be they can give you a more effective pain-killer.

    Good luck for next week. You'll probably have a big dose of all three the first week which takes about 3 hours, a top-up of Gemcitibane on Day 8 which is just 25 mins, and then you'll have a week off.

    Wishing you all the best for next week. Love Annie xxxx

  • Thank you for your positive comments and information. This site has been s life line for me. Im feeling more positive now. I hope someone can organise a get together for all of us to meet up. Take care. X

  • hello dear friends

    I had stage 4 diagnosed 7 years ago and after surgery/chemo went 4 and half years with a stable ca 125 of 14. I 2nd line chemo finishing about ten months ago with almost complete response on CT scan and a ca 125 of 24. Sadly it has crept up again since October and I have just started 3rd line of Carbo/gem. Previously I had carbo/taxol. I can identify with the fear, anxiety, distress etc. I have always been positive and hopeful but at the moment I am sad and frightened. If I didn't have my lovely husband to consider, he had a stroke last year plus other medical conditions, I am not sure if I would have the chemo bandwagon again. Am I being negative, realistic, selfish or have I just run out of steam. Thanks for your support ladies.

  • Im glad you shared this. Just like you the fear the suffering gets too much. Everyones lives seems to be fine and i feel stuck not able to move. My thoughts are with you and try to do what you can.x

You may also like...